Ask The Doctor > Questions & Answers > Weight Loss and fatique and irritability

Weight Loss and fatique and irritability

Patient: My daughter is 21 years old. I sent her off to college a health 130 pounds. In December, she came home for Christmas weighing 108 pounds. I was horrified and still is! Doctors had poked, prodded, examined everything possible, they are at a loss. Only thing that showed up was her Vitamin B12 levels were dangerously low. So, she started injections. 5 months later and getting worse…have no idea where to turn.

 

 

Symptoms: Symptoms: Lost 22 pounds in 3 months. Has appetite, but when food is presented she feels sick to stomach and can’t eat. Nervousness, fatigue and irritable. She could sleep all day.

 

 

Doctor: Thank you for writing to us.This type of weight loss is common in certain medical problems like Gastro-esophageal Re flux Disease (GERD), psychiatric disorders, or eating disorders. Your daughter may have been suffering from emotional stress due to staying away from home, or due to some other reasons best known to her. Please have someone she trusts hold an open discussion with her to find out if she is suffering from stress or depression. Nervousness, unexplained fatigue and irritability may be caused by psychiatric problems. Thyroid hormone levels need to be checked too. Please ask your GP if a psychiatric evaluation is appropriate at this time. Please help her rest and relax for a while before you send her back to college.Hope this helps you.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment